albumin - publications
Higher rate of skin rash in a phase II trial with weekly nanoparticle albumin-bound paclitaxel and cisplatin combination in Chinese breast cancer patients.
BMC Cancer. 2013 May 9;13(1):232
Authors: Tang LC, Wang BY, Sun S, Zhang J, Jia Z, Lu YH, Di GH, Shao ZM, Hu XC
PURPOSE The aim of this phase II study is to explore the incidence of skin rash among advanced breast cancer(ABC) patients treated with weekly nab-paclitaxel and cisplatin combination. METHOD: S Nab-paclitaxel(125 mg/m2) was administered on days 1, 8, 15, followed by cisplatin(75 mg/m2) on day 1 every 28 day cycle until disease progression, intolerable toxicities or the maximum of 6 cycles. Patients who received a least one injection of the study drug were included in this analysis of the incidence of skin rash among Chinese patients. Toxicity was graded using the CTCAE4.0. Statistical analysis was carried out by using SPSS 16.0 (SPSS Inc, Chicago, IL). RESULTS: Seventy-three patients enrolled were qualified to be analyzed, and a total of 384 cycles were administered before the data first collected at Oct 1st, 2011. Rash was presented in 27 patients (37.0%). The most common sites involved were face (14/27), neck (14/27), limbs (18/27) and frictional parts of the trunk (10/27). Macular and papular rash with pruritus commonly occurred 2 (1-7) days after the first day of chemotherapy. Only one patient developed Grade 3 skin toxicity with generalized erythroderma and disfigurement of the face requiring dose reduction. The rash gradually regressed 2 (1-10) days after antihistamines using and pigmentation remained in 13/27 cases. The incidence rate of skin rash was significantly different between Chinese and western patients (P<0.0001). CONCLUSION: A higher rate of maculo-papular rash occurred in Chinese breast cancer patients treated with weekly nab-paclitaxel comparing to western patients. The albumin component of nab-paclitaxel might be the cause of the skin disorder.
PMID: 23659317 [PubMed - as supplied by publisher]